MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC-KEY* GASTRIC-JEJUNAL FEEDING TUBE KIT - 16 FR, 2.0 CM; DH EF BALLOON TUBES PRODUCTS

AVANOS MEDICAL INC. MIC-KEY* GASTRIC-JEJUNAL FEEDING TUBE KIT - 16 FR, 2.0 CM; DH EF BALLOON TUBES PRODUCTS
Model Number 0270-16-2.0-30
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record for the reported lot number, aa7205n18, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The product involved in the report has been returned and is being processed for evaluation.All information reasonably known as of 18-sep-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as (b)(4).
 
Event or Problem Description
It was reported a cross-lumen breach occurred on the jejunal feeding tube.The internal septum was compromised, allowing jejunal feeding to exit the gastric skives.
 
Additional Manufacturer Narrative
Correction: one sample device was returned.No product packaging was received.The tubing exhibited a very dark discoloration on the interior.The sample emitted a strong odor.The sample was examined under ambient light conditions.Slight tearing was observed at the second gastric skive.Feeding was simulated, using water, through the jejunal feed port.The water infused into the jejunal port exited the gastric skives.The area was examined under magnification.The internal septum which separates the two feed lumens exhibited a breach.The septum appeared somewhat lumpy.The complaint was confirmed.No root cause was identified.The cause for this incident could not be conclusively determined.All information reasonably known as of 16-nov-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).

Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key7893951
Report Number9611594-2018-00146
Device Sequence Number19287438
Product Code KNT
UDI-Device Identifier10680651956405
UDI-Public10680651956405
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K926581
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/01/2019
Device Model Number0270-16-2.0-30
Device Catalogue Number991095640
Device Lot NumberAA7205N18
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/30/2018
Supplement Date Received by Manufacturer10/24/2018
Initial Report FDA Received Date09/20/2018
Supplement Report FDA Received Date11/21/2018
Patient Sequence Number1